Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 24, 2012, 5:19 PM CDT for Price County, Sawyer County, Wisconsin. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2012, 5:19 PM CDT (22:19 UTC)
- Expired
- May 24, 2012, 6:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Price County, WI, Sawyer County, WI
The radar
The Duluth radar (KDLH), 193 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 5:45 PM CDT | TSTM WND DMG | 3 W Prentice, WI | TWO 10 INCH DIAMETER TREES DOWN ON HIGHWAY 8 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:22 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
153
WUUS53 KDLH 242219
SVRDLH
WIC099-113-242300-
/O.NEW.KDLH.SV.W.0014.120524T2219Z-120524T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
519 PM CDT THU MAY 24 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PRICE COUNTY IN NORTH CENTRAL WISCONSIN...
SOUTHEASTERN SAWYER COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 600 PM CDT
* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR JUMP RIVER...OR 19
MILES SOUTHEAST OF LADYSMITH...AND MOVING NORTHEAST AT 70 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
PARK FALLS...KENNAN...CATAWBA...OGEMA...PRENTICE...SPIRIT...
PHILLIPS...BRANTWOOD...FIFIELD AND MUSSER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4538 9069 4563 9069 4564 9088 4599 9063
4598 9049 4580 9003 4539 9003 4537 9005
4537 9045 4537 9067
TIME...MOT...LOC 2219Z 221DEG 68KT 4540 9068
WIND...HAIL 70MPH 0.88IN
$$
HLUCHAN/BJT3 follow-up statements
554
WWUS53 KDLH 242232
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
532 PM CDT THU MAY 24 2012
WIC099-113-242300-
/O.CON.KDLH.SV.W.0014.000000T0000Z-120524T2300Z/
SAWYER WI-PRICE WI-
532 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PRICE AND
SOUTHEASTERN SAWYER COUNTIES UNTIL 600 PM CDT...
AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
CATAWBA...OR 28 MILES SOUTH OF PARK FALLS...MOVING NORTHEAST AT 70
MPH.
LOCATIONS IMPACTED INCLUDE...
PARK FALLS...PRENTICE...SPIRIT...PHILLIPS...BRANTWOOD...FIFIELD AND
MUSSER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4538 9069 4560 9068 4580 9077 4599 9063
4598 9049 4580 9003 4539 9003 4537 9005
4537 9067
TIME...MOT...LOC 2231Z 221DEG 68KT 4554 9042
WIND...HAIL 70MPH 1.00IN
$$
HLUCHAN/BJT348
WWUS53 KDLH 242248
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
548 PM CDT THU MAY 24 2012
WIC113-242257-
/O.CAN.KDLH.SV.W.0014.000000T0000Z-120524T2300Z/
SAWYER WI-
548 PM CDT THU MAY 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAWYER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4573 9061 4598 9052 4598 9049 4580 9003
4539 9003 4537 9005 4537 9040
TIME...MOT...LOC 2247Z 225DEG 62KT 4570 9022
$$
WIC099-242300-
/O.CON.KDLH.SV.W.0014.000000T0000Z-120524T2300Z/
PRICE WI-
548 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PRICE COUNTY
UNTIL 600 PM CDT...
AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7
MILES EAST OF PHILLIPS...OR 20 MILES SOUTHEAST OF PARK FALLS...MOVING
NORTHEAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
PARK FALLS AND FIFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4573 9061 4598 9052 4598 9049 4580 9003
4539 9003 4537 9005 4537 9040
TIME...MOT...LOC 2247Z 225DEG 62KT 4570 9022
WIND...HAIL 70MPH 1.00IN
$$
HLUCHAN913
WWUS53 KDLH 242258
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
558 PM CDT THU MAY 24 2012
WIC099-242308-
/O.EXP.KDLH.SV.W.0014.000000T0000Z-120524T2300Z/
PRICE WI-
558 PM CDT THU MAY 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR PRICE COUNTY WILL EXPIRE AT
600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4573 9061 4598 9052 4598 9049 4580 9003
4539 9003 4537 9005 4537 9040
TIME...MOT...LOC 2258Z 225DEG 62KT 4580 8998
$$
HLUCHAN/BJTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:17 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 24, 4:17 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
417 PM CDT THU MAY 24 2012
.SHORT TERM...TWO MAJOR CONCERNS FOR THE SHORT TERM...FLOODING AND
SEVERE WEATHER.
AT 4 PM...NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE
THROUGH THE AREA. WE HAD SEEN SOME LOCALIZED FLOODING ACROSS THE
INTERSTATE 35 CORRIDOR UP TO DULUTH. IT LOOKS LIKE THE HEAVIEST
RAINFALL REPORT SO FAR WAS 4 INCHES NEAR HINCKLEY. COULD STILL SEE
SOME RISES THROUGH THE EVENING...AND WE HAVE ISSUED AN URBAN AND
SMALL STREAM FLOOD ADVISORY THROUGH 9 PM. WE ALSO HAVE THE FLOOD
WATCH CONTINUING THROUGH 7 PM. OF OTHER CONCERN IS THE POTENTIAL
FOR SEVERE THUNDERSTORMS IN NORTHERN WISCONSIN. THE STORMS WERE
GENERALLY NOT SEVERE AS OF 4 PM...BUT AS THE STORMS MOVE INTO THE
EASTERN COUNTIES...WE MAY SEE AN INCREASE IN SEVERE ACTIVITY YET
THIS EVENING. TEMPERATURES IN KPBH WERE IN THE MID 80S...WITH WIND
GUSTS INTO THE 45 MPH RANGE MIXING DOWN DUE TO PARTIAL SUNSHINE.
WILL ALSO CONTINUE THE WIND ADVISORY IN THE EASTERN TWO ZONES
THROUGH 6 PM.
AGAIN FOR TONIGHT...THE NEXT SEVERAL HOURS WILL BE MOST
DICEY...MONITORING THE SEVERE THREAT IN NORTHERN WISCONSIN AND THE
FLOODING POTENTIAL ELSEWHERE.
THE SHOWERS AND THUNDERSTORMS WILL PULL OFF TO THE NORTH AND EAST
OVERNIGHT...WITH JUST SOME LINGERING SHOWERS ACROSS THE NORTH ON
FRIDAY.
RETURN FLOW ALREADY BEGINS BY FRIDAY NIGHT...WITH SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS SOUTHERN MINNESOTA AND WISCONSIN
NORTH OF A WARM FRONT NEAR THE IOWA BORDER.
.LONG TERM...[SATURDAY - WEDNESDAY]
THIS WEEKEND IS LOOKING WET AS LOW PRESSURE MOVES INTO THE NORTHERN
PLAINS AND A WARM FRONT LIFTS INTO THE UPPER MIDWEST. THE NORTHLAND
WILL LIKELY GET RAIN SHOWERS SATURDAY NIGHT...MAYBE SOME THUNDER
ACROSS THE SOUTHERN FA. SUNDAY AND SUNDAY NIGHT LOOK MUCH MORE
ACTIVE...WITH POTENTIAL SEVERE WEATHER...AS A WARM FRONT LIFTS INTO
THE NORTHLAND. THERE SHOULD THEN BE A COOLING TREND MONDAY AND
TUESDAY ALONG WITH POTENTIAL LIGHT RAIN SHOWERS AS COOL WESTERLY
FLOW DEVELOPS IN THE WAKE OF A PASSING LOW PRESSURE SYSTEM. THE
MODELS LOSE AGREEMENT FOR WEDNESDAY...BUT HIGH PRESSURE MAY PROVIDE
DRY WEATHER FOR THE NORTHLAND.
&&
.AVIATION...18Z TAFS
MAIN CONCERN TODAY IS THUNDERSTORMS THAT WILL DEVELOP ACROSS
NORTHWESTERN WISCONSIN...AND POSSIBLY INTO NORTHEASTERN
MINNESOTA...THIS AFTERNOON AND INTO EARLY THIS EVENING AS A FRONT
MOVES THROUGH THE REGION. SOME OF THE STORMS COULD BE STRONG TO
SEVERE ACROSS NORTHWESTERN WISCONSIN...SO IT IS POSSIBLE THAT
KHYR COULD BE AFFECTED. KDLH COULD SEE A STRONG STORM OR TWO...BUT
SEVERE STORMS SHOULD REMAIN EAST OF KDLH. EXPECT RAIN SHOWERS AND
STORMS ACROSS THE NORTHLAND TO RESULT IN PERIODIC MVFR VSBYS AND
CIGS THROUGH THIS AFTERNOON. CIGS WILL LIKELY LOWER TONIGHT TO
MVFR/IFR BEFORE CLEARING UP BY FRIDAY MORNING. GUSTY NORTHWESTERLY
AND THEN WESTERLY WINDS WILL DEVELOP TONIGHT AND TOMORROW MORNING.
&&
.HYDROLOGY...
&&
.POINT TEMPS/POPS...
DLH 48 64 44 53 / 70 10 20 60
INL 44 57 37 61 / 70 20 10 30
BRD 47 65 46 61 / 40 10 30 60
HYR 49 70 47 66 / 80 10 30 60
ASX 50 67 45 55 / 90 10 20 60
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MNZ011-012-019>021-
026-034>038.
WI...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR WIZ004-009.
LS...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM CDT FRIDAY FOR LSZ121-
141-142-146>148.
SMALL CRAFT ADVISORY FROM 1 AM TO 4 PM CDT FRIDAY FOR LSZ140.
&&
SHORT TERM...DAP
LONG TERM....GROCHOCINSKI
AVIATION...GROCHOCINSKIHazardous weather outlook, May 24, 4:35 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 435 PM CDT THU MAY 24 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 435 PM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. ...MODERATE RISK OF SEVERE STORMS OVER PORTIONS OF NORTHWESTERN WISCONSIN... .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE STORMS ARE POSSIBLE INTO THE EVENING...ESPECIALLY ACROSS BAYFIELD...ASHLAND...IRON...SAWYER AND PRICE COUNTIES. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE. SEE THE LATEST SEVERE WEATHER PRODUCTS ISSUED BY THE STORM PREDICTION CENTER AND THE DULUTH OFFICE FOR DETAILED INFORMATION. IN ADDITION...THERE IS A CONTINUED THREAT OF FLOODING...ESPECIALLY OVER EAST CENTRAL AND NORTHEASTERN MINNESOTA. THE THREAT SHOULD GRADUALLY SUBSIDE OVERNIGHT...ASIDE FROM SOME RIVERS WHICH COULD SEE RISES INTO THE WEEKEND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. SOME OF THE STORMS COULD BE SEVERE SATURDAY NIGHT THROUGH SUNDAY EVENING OVER THE NORTHLAND. RIVER LEVELS ARE EXPECTED TO RISE OVER MUCH OF THE NORTHLAND FRIDAY INTO THE WEEKEND. THE MISSISSIPPI RIVER NEAR AITKIN IS FORECAST TO RISE ABOVE FLOOD STAGE THIS WEEKEND...SO STAY TUNED TO LATER FORECASTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. LSZ121-140>148-251030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 435 PM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR PORTIONS OF WESTERN LAKE SUPERIOR STARTING AROUND MIDNIGHT TONIGHT. SEE THE LATEST MARINE PRODUCTS FOR MORE INFORMATION. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS WELL...ESPECIALLY FROM PORT WING TO SAXON HARBOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY WILL CONTINUE THROUGH THE MORNING FOR PORTIONS OF WESTERN LAKE SUPERIOR. SEE THE LATEST MARINE PRODUCTS FOR DETAILED INFORMATION. THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY THROUGH SUNDAY EVENING. THE STORMS SATURDAY NIGHT INTO SUNDAY EVENING COULD BE SEVERE. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, May 24, 4:14 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
414 PM CDT THU MAY 24 2012
WIZ001>003-006>008-242145-
ASHLAND-BAYFIELD-BURNETT-DOUGLAS-SAWYER-WASHBURN-
414 PM CDT THU MAY 24 2012
...TRAINING THUNDERSTORMS CONTINUE TO PRODUCE HEAVY RAIN...
AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS WASHBURN...SAWYER AND BAYFIELD
COUNTIES...MOVING NORTHEAST AT 65 MPH. HEAVY RAIN MAY CAUSE FLOODING
OF LOW LYING AREAS.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
MASON... IRON RIVER... BRULE...
BLUEBERRY... WAINO... SANBORN...
OULU... MARENGO... INO...
HIGH BRIDGE... BENOIT... MOQUAH...
ASHLAND... WASHBURN... PORT WING...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4572 9217 4573 9228 4677 9157 4705 9070
4709 9074 4702 9060 4708 9057 4700 9053
4697 9061 4698 9051 4689 9043 4685 9072
4684 9072 4687 9060 4684 9056 4674 9078
4661 9059 4563 9120 4563 9215
HLUCHANSpecial weather statement, May 24, 4:27 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
427 PM CDT THU MAY 24 2012
WIZ003-004-007>009-242200-
ASHLAND-IRON-PRICE-SAWYER-WASHBURN-
427 PM CDT THU MAY 24 2012
...STRONG STORMS MOVING TOWARD SAWYER AND PRICE COUNTIES...
AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
BIRCHWOOD TO 21 MILES SOUTHEAST OF BIRCHWOOD TO 40 MILES SOUTH OF
BIRCHWOOD...MOVING NORTHEAST AT 70 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
EXELAND... RADISSON... COUDERAY...
CHIPPEWA LAKE... OJIBWA... NEW POST...
WINTER... BLAISDELL LAKE... LORETTA...
KENNAN... CATAWBA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4563 9070 4563 9159 4564 9159 4627 9075
4606 9004 4537 9005 4537 9067
HLUCHANSpecial weather statement, May 24, 4:48 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
448 PM CDT THU MAY 24 2012
WIZ001>004-007-008-242230-
ASHLAND-BAYFIELD-DOUGLAS-IRON-SAWYER-WASHBURN-
448 PM CDT THU MAY 24 2012
...HEAVY RAIN MOVING ACROSS PARTS OF NORTHWEST WISCONSIN...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS SAWYER...BAYFIELD AND ASHLAND
COUNTIES...MOVING NORTHEAST AT 70 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
UPSON... MOQUAH... IRON RIVER...
INO... GURNEY... ASHLAND...
WASHBURN... SAXON... ODANAH...
KIMBALL... CEDAR... BARKSDALE...
MADELINE ISLAND... LA POINTE... CORNUCOPIA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4684 9133 4705 9070 4709 9074 4702 9060
4708 9057 4700 9053 4697 9061 4689 9043
4690 9064 4686 9070 4684 9072 4686 9056
4684 9056 4673 9076 4652 9028 4563 9093
4563 9202
HLUCHANLocal storm report, May 24, 4:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
455 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HEAVY RAIN SHELL LAKE 45.74N 91.90W
05/24/2012 M3.50 INCH WASHBURN WI TRAINED SPOTTER
STORM TOTAL THUS FAR
&&
KKLocal storm report, May 24, 4:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
456 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HEAVY RAIN 4 N GRANTSBURG 45.84N 92.68W
05/24/2012 M3.60 INCH BURNETT WI TRAINED SPOTTER
SINCE 9 PM LAST NIGHT
&&
KKSpecial weather statement, May 24, 5:00 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
500 PM CDT THU MAY 24 2012
WIZ003-004-008-009-242245-
ASHLAND-IRON-PRICE-SAWYER-
500 PM CDT THU MAY 24 2012
...STRONG LINE OF THUNDERSTORMS SET TO MOVE INTO SOUTHEASTERN SAWYER
AND PRICE COUNTIES...
AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST
OF EXELAND TO 40 MILES SOUTHWEST OF KENNAN...MOVING NORTHEAST AT 60
MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
WINTER AND OJIBWA BY 510 PM...
LORETTA BY 520 PM...
KENNAN BY 535 PM...
GLIDDEN AND OGEMA BY 540 PM...
FIFIELD AND PHILLIPS BY 545 PM...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4563 9070 4563 9135 4564 9135 4620 9058
4612 8992 4598 8992 4597 9003 4537 9005
4537 9067
TENTINGERThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:04 AM CDT | Special Weather Statement | DLH | Sawyer | 41 min |
| May 24, 3:39 AM CDT | Wind Advisory | DLH | Iron, Price | 14 hr |
| May 24, 3:57 AM CDT | Special Weather Statement | DLH | Ashland, Sawyer | 33 min |
| May 24, 8:35 AM CDT | Special Weather Statement | DLH | Price, Sawyer, Washburn | 25 min |
| May 24, 9:07 AM CDT | Special Weather Statement | DLH | Sawyer | 38 min |
| May 24, 9:41 AM CDT | Special Weather Statement | DLH | Ashland, Bayfield | 34 min |
| May 24, 10:10 AM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 35 min |
| May 24, 1:04 PM CDT | Special Weather Statement | DLH | Douglas | 41 min |
| May 24, 1:12 PM CDT | Special Weather Statement | DLH | Burnett, Washburn | 33 min |
| May 24, 1:32 PM CDT | Special Weather Statement | DLH | Washburn | 28 min |
| May 24, 1:47 PM CDT | Special Weather Statement | DLH | Burnett | 28 min |
| May 24, 2:02 PM CDT | Special Weather Statement | DLH | Sawyer | 28 min |
| May 24, 2:06 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Douglas | 39 min |
| May 24, 2:18 PM CDT | Special Weather Statement | DLH | Bayfield | 27 min |
| May 24, 2:37 PM CDT | Special Weather Statement | DLH | Ashland, Iron | 23 min |
| May 24, 2:54 PM CDT | Special Weather Statement | DLH | Douglas | 21 min |
| May 24, 2:59 PM CDT | Special Weather Statement | DLH | Ashland, Iron | 31 min |
| May 24, 3:06 PM CDT | Special Weather Statement | DLH | Douglas, Washburn | 24 min |
| May 24, 3:09 PM CDT | Areal Flood Advisory | DLH | Burnett, Douglas, Washburn | 6 hr |
| May 24, 3:09 PM CDT | Special Weather Statement | DLH | Burnett, Washburn | 36 min |
| May 24, 3:36 PM CDT | Special Weather Statement | DLH | Bayfield, Burnett, Douglas, Washburn | 39 min |
| May 24, 4:14 PM CDT | Special Weather Statement | DLH | Ashland, Bayfield, Sawyer, Washburn | 31 min |
| May 24, 4:27 PM CDT | Special Weather Statement | DLH | Price, Sawyer | 33 min |
| May 24, 4:48 PM CDT | Special Weather Statement | DLH | Ashland, Bayfield, Sawyer, Washburn | 42 min |
| May 24, 5:00 PM CDT | Special Weather Statement | DLH | Price | 45 min |
| May 24, 5:39 PM CDT | Areal Flood Advisory | DLH | Ashland, Iron, Price, Sawyer | 5 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.